Alert archive / North Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 115, NWS Raleigh, NC

June 19, 20174 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 19, 2017, 10:18 PM EDT for 4 counties in North Carolina. It was in force for 57 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2017, 10:18 PM EDT (02:18 UTC)
Expired
Jun 19, 2017, 11:15 PM EDT
In force
57 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Anson County, NC, Montgomery County, NC, Richmond County, NC, Stanly County, NC

The radar

The Raleigh/Durham radar (KRAX), 141 km from the middle of the area, began a volume at 02:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 10:18 PM EDTTSTM WND DMG5 W Ansonville, NCTWO TREES BLOWN DOWN ALONG RACE TRACK ROAD.
Jun 19, 10:18 PM EDTTSTM WND DMG6 Wnw Ansonville, NC1 TREE BLOWN DOWN ON CRIBBS CREEK ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.3 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 00:00Z on 2017-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1212 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 00:00Z on 2017-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1212 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1136 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.4

Open this sounding in Storm Lab

The text

As transmitted.

862 
WUUS52 KRAH 200218
SVRRAH
NCC007-123-153-167-200315-
/O.NEW.KRAH.SV.W.0115.170620T0218Z-170620T0315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
1018 PM EDT MON JUN 19 2017

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Anson County in central North Carolina...
  Southern Montgomery County in central North Carolina...
  Richmond County in central North Carolina...
  Southeastern Stanly County in central North Carolina...

* Until 1115 PM EDT

* At 1018 PM EDT, severe thunderstorms were located along a line
  extending from near Ansonville to 6 miles west of Sturdivants,
  moving east at 25 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Rockingham, Wadesboro, Ansonville, Polkton, Mount Gilead, Ellerbe,
  Candor, Lilesville, Morven and Peachland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3509 8029 3518 8025 3531 7971 3528 7971
      3525 7970 3524 7967 3519 7966 3513 7958
      3501 7962 3480 7990 3482 8032
TIME...MOT...LOC 0218Z 255DEG 24KT 3508 8014 3488 8044 

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
 
$$

26
4 follow-up statements
825 
WWUS52 KRAH 200231
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1031 PM EDT MON JUN 19 2017

NCC007-123-153-167-200315-
/O.CON.KRAH.SV.W.0115.000000T0000Z-170620T0315Z/
Anson NC-Montgomery NC-Richmond NC-Stanly NC-
1031 PM EDT MON JUN 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR ANSON...SOUTHERN MONTGOMERY...RICHMOND AND SOUTHEASTERN STANLY
COUNTIES...

At 1030 PM EDT, severe thunderstorms were located along a line
extending from near Ansonville to Sturdivants, moving east at 25 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Rockingham, Wadesboro, Ansonville, Polkton, Mount Gilead, Ellerbe,
Candor, Lilesville, Morven and Peachland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3509 8029 3518 8025 3531 7971 3528 7971
      3525 7970 3524 7967 3519 7966 3513 7958
      3501 7962 3480 7990 3482 8032
TIME...MOT...LOC 0230Z 248DEG 21KT 3513 8002 3493 8032 

HAIL...<.75IN
WIND...60MPH
 
$$

26
558 
WWUS52 KRAH 200246
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1046 PM EDT MON JUN 19 2017

NCC007-123-153-167-200315-
/O.CON.KRAH.SV.W.0115.000000T0000Z-170620T0315Z/
Anson NC-Montgomery NC-Richmond NC-Stanly NC-
1046 PM EDT MON JUN 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR ANSON...SOUTHERN MONTGOMERY...RICHMOND AND SOUTHEASTERN STANLY
COUNTIES...

At 1046 PM EDT, severe thunderstorms were located along a line
extending from near Ansonville to near Monroe, moving northeast at 35
mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Rockingham, Wadesboro, Ansonville, Polkton, Mount Gilead, Ellerbe,
Candor, Lilesville, Morven and Peachland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is also occurring with these storms, and may 
lead to flash flooding. Do not drive your vehicle through flooded 
roadways.

&&

LAT...LON 3509 8029 3518 8025 3531 7971 3528 7971
      3525 7970 3524 7967 3519 7966 3513 7958
      3501 7962 3480 7990 3482 8032
TIME...MOT...LOC 0246Z 245DEG 28KT 3509 8004 3494 8053 

HAIL...<.75IN
WIND...60MPH
 
$$

26
989 
WWUS52 KRAH 200257
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1057 PM EDT MON JUN 19 2017

NCC007-123-153-167-200315-
/O.CON.KRAH.SV.W.0115.000000T0000Z-170620T0315Z/
Anson NC-Montgomery NC-Richmond NC-Stanly NC-
1057 PM EDT MON JUN 19 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR ANSON...SOUTHERN MONTGOMERY...RICHMOND AND SOUTHEASTERN STANLY
COUNTIES...

At 1057 PM EDT, severe thunderstorms were located along a line
extending from 13 miles north of Rockingham to 8 miles east of
Sturdivants, moving northeast at 30 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Rockingham, Wadesboro, Ansonville, Polkton, Mount Gilead, Ellerbe,
Candor, Lilesville, Morven and Peachland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

&&

LAT...LON 3509 8029 3518 8025 3531 7971 3528 7971
      3525 7970 3524 7967 3519 7966 3513 7958
      3501 7962 3480 7990 3482 8032
TIME...MOT...LOC 0257Z 246DEG 27KT 3513 7981 3489 8019 

HAIL...<.75IN
WIND...60MPH
 
$$

26
221 
WWUS52 KRAH 200308
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
1108 PM EDT MON JUN 19 2017

NCC007-123-153-167-200318-
/O.EXP.KRAH.SV.W.0115.000000T0000Z-170620T0315Z/
Anson NC-Montgomery NC-Richmond NC-Stanly NC-
1108 PM EDT MON JUN 19 2017

...THE SEVERE THUNDERSTORM WARNING FOR ANSON...SOUTHERN MONTGOMERY...
RICHMOND AND SOUTHEASTERN STANLY COUNTIES WILL EXPIRE AT 1115 PM
EDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire. However, gusty 
winds and heavy rain will remain possible with these thunderstorms.

LAT...LON 3509 8029 3518 8025 3531 7971 3528 7971
      3525 7970 3524 7967 3519 7966 3513 7958
      3501 7962 3480 7990 3482 8032
TIME...MOT...LOC 0308Z 255DEG 24KT 3515 7973 3491 8011 

$$

26

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 10:14 PM EDT, 4 minutes earlier.

Area forecast discussion, Jun 19, 10:14 PM EDT, 4 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
1014 PM EDT Mon Jun 19 2017

.SYNOPSIS...
A cold front will track east across the mountains this evening, then
stall over the Carolinas tonight. The front will gradually dissipate
over the region on Tuesday.

&&

.NEAR TERM /Today and Tonight/...
As of 1010 PM Monday...

A lead cold front, and relatively deep convergence axis that extends
through around 850 mb per proximity RAOB and regional VWP data, is
roughly aligned with the wsw to ene-oriented band of training
convection now over the nrn NC Piedmont. Low level moisture
transport, analyzed to be strongest from the nrn NC Piedmont to the
nrn Middle Atlantic coast per RAP/SPC-mesoanalysis 850 moisture
transport data, is forecast to lift newd with a llj now traversing
those areas through 06Z. Low level shear resulting from the presence
of the llj --characterized by 0-1 km bulk shear values of 25-35 kt
and effective SRH around 200 m2/s2-- will remain supportive of
transient supercell/bowing structures along the convective line.
However, the associated risk of severe wind gusts will likely remain
limited due to the presence of weak mid level lapse rates of around
5.5 C/km or less and associated generally weak MLCape of aob 1500
J/KG - and associated limited updraft strength/depth. As such, heavy
rain and a risk of flash flooding will instead pose the primary
hazard overnight.

&&

.SHORT TERM /Tuesday and Tuesday night/...
As of 200 PM Monday...

The cold front progressing into the region late this evening is
expected to stall over central NC tonight and persist during the day
Tue, amidst broad cyclonic flow aloft and rich moisture (PWAT
~2.00"). With the above in mind, expect numerous showers/storms in
vicinity of the stalled front Tue/Tue night, primarily east of Hwy 1
and south of Hwy 64. Little potential for convection is expected
north of the front in the far N/NW Piedmont near the VA border where
a drier airmass (PWAT ~1.50" and dewpoints in the lower 60s) is
progged to be in place during the day Tue. However, even in the
northern Piedmont, isold to sct convection will be possible AOA ~00Z
as the front washes out and moisture returns N/NW toward the
Appalachians. With cloud cover and convection, expect highs in the
lower 80s across most of central NC. Lows Tue night should range
from the mid 60s far N/NW to lower 70s far S/SE. -Vincent

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
As of 345 PM EDT Monday...

On the southern periphery of the northern stream trough extending
from Quebec south into the Mid-Atlantic states, a quasi-stationary
frontal zone extending across eastern NC is expected to wash
out/dissipate across the area on Wednesday. The high ~2.0" PWAT
plume is forecast  to shift east and offshore early in the day, with
models showing only weak instability developing across the area
Wednesday afternoon, perhaps hindered by earlier/ongoing morning
convection and associated widespread cloudiness. Wouldn't be
surprise if central NC ended up seeing the best rain chances in the
morning, with pops actually decreasing by the afternoon, especially
west of Interstate-95. Daytime temperatures will be tempered by
clouds and rain chances. Highs in the lower to mid 80s. Lows in the
mid 60s around 70.

May see a brief reprieve from convection/rain on Thursday before
daily rain chances ramp up again Friday and continuing through the
weekend, fueled by strong tropical moisture transport feed and upper
disturbances(potentially convectively induced) between a tropical
low over east Texas/Lower MS Valley(disturbance currently near the
Yucatan Peninsula)and the subtropical high over the western Atlantic.
Eventually the low/remnant circulation center, is forecast to get
picked by the westerlies and attendant sfc cold front approaching
from the west Sunday and into Monday. This set up could lead
to a multi-day heavy rain event with the potential for flooding
across central NC for Friday through Sunday. Will continue to
monitor this heavy rain threat in the days to come. Temperatures
will be greatly influenced by convective rain chances, with highs
ranging from mid 80s to around 90. Lows in upper 60s to lower 70s.

&&

.AVIATION /00Z Tuesday through Saturday/...
As of 930 PM Monday...

Widespread convection will continue through passage of the
approaching cold front...with bulk of the convection ending 04-06Z in
the northwest (INT/GSO), and ending 08-10Z at points east.
Widespread rain which fell today will promote development of
stratus...mainly 1200-1500 foot ceilings expected, with potential
for IFR after midnight. Meanwhile, the light southwest (6-10 kts)
wind will inhibit fog development. Convection becomes more scattered
with MVFR to VFR ceilings by afternoon.

Looking ahead: The aforementioned front will weaken during the day
Tuesday. Sub-VFR ceilings cannot be ruled out during the pre-dawn
/early morning/ hours each day this week. Diurnal convection will be
possible again on Wed, though primarily at eastern terminals. Early
morning stratus and diurnal convection could potentially affect all
terminals Wed-Sat, though confidence is lower than avg.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Vincent
NEAR TERM...MWS
SHORT TERM...Vincent
LONG TERM...CBL
AVIATION...Vincent/mlm
Hazardous weather outlook, Jun 19, 8:20 PM EDT, 1 hour 58 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
820 PM EDT Mon Jun 19 2017

NCZ007>011-021>028-038>043-073>078-083>086-088-089-210030-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
820 PM EDT Mon Jun 19 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Bands of repeated showers and thunderstorms may result in localized
flash flooding tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 19, 7:41 PM EDT, 2 hours 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
741 PM EDT MON JUN 19 2017

NCZ041-042-077-088-200045-
Johnston NC-Harnett NC-Wake NC-Cumberland NC-
741 PM EDT MON JUN 19 2017

...A line of strong thunderstorms will affect portions of
southwestern Johnston...Harnett...south central Wake and
northwestern Cumberland Counties Until 845 PM EDT...

At 740 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Sanford to 11 miles
north of Pope AFB to near Aberdeen. Movement was east at 35 mph.

Wind gusts up to 45 mph will be possible with these storms.

Locations impacted include...
Fayetteville, Lillington, Fort Bragg, Fuquay-Varina, Dunn, Angier,
Benson, Godwin, Pope AFB and Spring Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.

&&

LAT...LON 3513 7911 3519 7910 3521 7915 3524 7916
      3526 7920 3530 7914 3533 7916 3557 7893
      3562 7871 3549 7843 3531 7855 3530 7858
      3516 7866 3511 7910
TIME...MOT...LOC 2340Z 251DEG 32KT 3547 7914 3532 7906 3513 7936

26
Special weather statement, Jun 19, 8:41 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Raleigh NC
841 PM EDT MON JUN 19 2017

NCZ007>009-022>025-200145-
Guilford NC-Vance NC-Durham NC-Alamance NC-Person NC-Granville NC-
Orange NC-
841 PM EDT MON JUN 19 2017

...A line of strong thunderstorms will affect portions of southern
Guilford...Vance...northwestern Durham...Alamance...Person...
Granville and northern Orange Counties Until 945 PM EDT...

At 837 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 7 miles southwest of
Clarksville to near Prospect Hill to Greensboro. Movement was east at
30 mph.

Wind gusts up to 40 mph will be possible with these storms.

Locations impacted include...
Greensboro, High Point, Burlington, Henderson, Graham, Oxford,
Roxboro, Hillsborough, Mebane and Butner.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain may result in ponding of water on roadways,
standing water in low lying areas, and minor flooding of creeks,
streams, and areas of poor drainage.

Given the saturated soil from recent rain, wind gusts associated
with these storms may uproot a few trees.

&&

LAT...LON 3644 7830 3630 7833 3612 7885 3593 7953
      3594 7985 3601 8003 3625 7927 3624 7915
      3631 7915 3654 7881 3654 7832
TIME...MOT...LOC 0037Z 255DEG 27KT 3652 7863 3627 7916 3609 7980

26
Local storm report, Jun 19, 9:18 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
918 PM EDT MON JUN 19 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     FLASH FLOOD      ROXBORO                 36.40N 78.98W
06/19/2017                   PERSON             NC   PUBLIC

            SEVERAL ROAD CLOSURES IN THE CITY OF ROXBORO
            DUE TO FLOODING.

&&

KDS
Special weather statement, Jun 19, 9:19 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
919 PM EDT MON JUN 19 2017

NCZ010-011-200215-
Warren NC-Halifax NC-
919 PM EDT MON JUN 19 2017

...A line of strong thunderstorms will affect portions of northern
Warren and northwestern Halifax Counties Until 1015 PM EDT...

At 918 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Norlina, or 10 miles northwest of Warrenton, moving
east at 30 mph.

Wind gusts up to 45 mph will be possible with these storms.

Locations impacted include...
Roanoke Rapids, Warrenton, Norlina, Littleton, Weldon, Macon, Wise,
Lake Gaston, Southpointe And Morningstar Marinas and South Weldon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.

Locally heavy rain may result in ponding of water on roadways,
standing water in low lying areas, and minor flooding of creeks,
streams, and areas of poor drainage.

&&

LAT...LON 3654 7790 3651 7790 3650 7782 3648 7776
      3649 7772 3648 7764 3644 7762 3640 7755
      3640 7830 3654 7832
TIME...MOT...LOC 0118Z 267DEG 27KT 3654 7824

26
Special weather statement, Jun 19, 9:40 PM EDT, 38 minutes before
Special Weather Statement
National Weather Service Raleigh NC
940 PM EDT MON JUN 19 2017

NCZ073-074-083-084-200245-
Stanly NC-Richmond NC-Anson NC-Montgomery NC-
940 PM EDT MON JUN 19 2017

...A line of strong thunderstorms will affect portions of southern
Stanly...northwestern Richmond...Anson and southern Montgomery
Counties Until 1045 PM EDT...

At 940 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from Ansonville to 6 miles
southeast of Mineral Springs. Movement was northeast at 30 mph.

Wind gusts up to 45 mph will be possible with these storms.

Locations impacted include...
Rockingham, Wadesboro, Ansonville, Polkton, Norwood, Oakboro, Mount
Gilead, Ellerbe, Candor and Lilesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Wind gusts of this magnitude are capable of producing tree damage,
including isolated instances of knocking down small or weakened
trees. Unsecured, light outdoor objects may also blow around, or
away.

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3533 7972 3528 7971 3525 7970 3524 7967
      3519 7966 3512 7958 3481 7993 3482 8032
      3519 8028 3520 8030 3518 8032 3517 8035
      3518 8037 3516 8044 3518 8050
TIME...MOT...LOC 0140Z 245DEG 27KT 3512 8012 3486 8061

26
Special weather statement, Jun 19, 10:14 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Raleigh NC
1014 PM EDT MON JUN 19 2017

NCZ022-023-039-200300-
Guilford NC-Alamance NC-Randolph NC-
1014 PM EDT MON JUN 19 2017

...A line of strong thunderstorms will affect portions of eastern
Guilford...Alamance and northern Randolph Counties Until 1100 PM
EDT...

At 1013 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near McLeansville to 8
miles northwest of Randleman. Movement was east at 40 mph.

Wind gusts up to 45 mph will be possible with these storms.

Heavy rain and minor flooding will also be possible with these
storms.

Locations impacted include...
Greensboro, High Point, Burlington, Graham, Mebane, McLeansville,
Elon College, Gibsonville, Pleasant Garden and Liberty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
45 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3624 7926 3585 7926 3585 8001 3624 7963
      3624 7953 3625 7953 3625 7949
TIME...MOT...LOC 0213Z 255DEG 33KT 3617 7966 3588 7992

KDS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:41 PM EDTSpecial Weather StatementRAHAlamance, Granville, Guilford, Orange, Person, Vance64 min
Jun 19, 8:55 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Forsyth, Granville, Guilford, Orange and 2 more6 hr
Jun 19, 9:07 PM EDTFlash Flood WarningRAHGranville, Person3 hr
Jun 19, 9:19 PM EDTSpecial Weather StatementRAHWarren56 min
Jun 19, 9:30 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Wake60 min
Jun 19, 9:40 PM EDTSpecial Weather StatementRAHAnson, Richmond65 min
Jun 19, 9:58 PM EDTFlash Flood WarningRAHGuilford3 hr
Jun 19, 10:14 PM EDTSpecial Weather StatementRAHAlamance46 min
Jun 19, 10:47 PM EDTAreal Flood AdvisoryRAHAnson3 hr
Jun 19, 11:34 PM EDTRiver Flood WarningRAHAlamance29 hr
Jun 19, 11:39 PM EDTFlash Flood WarningRAHAlamance, Durham, Granville, Orange4 hr
Jun 19, 11:55 PM EDTFlash Flood WarningRAHDavidson, Guilford, Randolph3 hr
Jun 20, 12:16 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Granville, Halifax, Nash and 3 more3 hr
Jun 20, 1:00 AM EDTFlash Flood WarningRAHGuilford2 hr
Jun 20, 1:22 AM EDTSpecial Weather StatementRAHChatham53 min
Jun 20, 3:03 AM EDTAreal Flood WarningRAHAlamance, Davidson, Durham, Granville, Guilford, Orange and 1 more3 hr
Jun 20, 6:14 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Sampson, Wayne91 min
Jun 20, 8:00 AM EDTSpecial Weather StatementRAHCumberland, Hoke, Wayne90 min
Jun 20, 8:09 AM EDTAreal Flood AdvisoryRAHCumberland111 min
Jun 20, 8:32 AM EDTRiver Flood WarningRAHChatham40 hr

Nearby

Severe Thunderstorm Warnings in North Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.